MAUDE Adverse Event Report: EXACTECH, INC. CR TIBIAL INSERT SZ 2, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. CR TIBIAL INSERT SZ 2, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 200-22-11
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Osteolysis (2377)
Date of Event 08/04/2021
Type of Reportable Event Serious Injury
Event or Problem Description
This 71 y/o, female patient underwent initial tka of the right knee on (b)(6) 2015 and was implanted with a cr insert tibial size 2, 11mm (cn: 200-22-11, sn: (b)(6).On (b)(6) 2021 the patient¿s right knee was revised due to unknown reasons.During the revision, clear asymmetry of the polyethylene caused by wear was noted.It was decided to do the revision in 2 stages.During this first stage a cement spacer (only) was placed.Later on (b)(6) 2021, the patient underwent the second stage of the revision.At this time, it was noted that the patient had significant osteolysis and bone loss in the tibia and both condyles.The surgeon felt that this was related to asymmetrical wear of the polyethylene insert.The patient was revised to a johnson & johnson sigma tka system with ¿sleeves".
 
Additional Manufacturer Narrative
Section h10: (h3) pending evaluation: (d10) concomitant device(s): 3924594 02-012-45-2020 - bandeja tibial logic fit 2f/2t.3932745 232-03-02 - comp.Femoral asimetrico poroso cr nº2 dcha.
 
Additional Manufacturer Narrative
The revision reported was likely the result of prosthesis wear and osteolysis.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.Additionally, a contributing factor may have been the result of being packaged in a non-conforming vacuum bag for more than five years.The extent and root cause of the prosthesis wear and osteolysis could not be determined as the devices were not returned, and images and radiographs were not provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b5.G: reporting contact - name and email.H6: health effect - clinical code, investigation findings, investigation conclusions.
 
Event or Problem Description
It was reported that this patient's right tka (total knee arthroplasty) was revised approximately 6 years post initial operation.The patient was revised due to unknown reasons.During the revision, clear asymmetry of the polyethylene caused by wear was noted.It was decided to do the revision in 2 stages.During this first stage a cement spacer (only) was placed.Then 6 months later, the patient underwent the second stage of the revision.At this time, it was noted that the patient had significant osteolysis and bone loss in the tibia and both condyles.The patient was revised to a competitors device.

Brand Name
CR TIBIAL INSERT SZ 2, 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 ct
gainesville, FL 32653
3523771140
MDR Report Key18106961
Report Number1038671-2023-02735
Device Sequence Number7863197
Product Code JWH
UDI-Device Identifier10885862040206
UDI-Public10885862040206
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K932776
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/21/2018
Device Catalogue Number200-22-11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2023
Supplement Date Received by Manufacturer12/04/2023
06/20/2025
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date12/20/2023
07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/24/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Patient SexFemale